Boniva

Hello--I took Fosomax several years ago and had terrible aches all over my body. After deep searching, I found that flu-like symptoms are a side effect (a rare one at the time). My doctor then prescribed Actonel, of course I had the same side effect and a bit worse.

Now my bone density test showed more decline and the doctor wants me to take Boniva.

My question--has anyone experienced the flu-like symptoms and can I expect anything different with Boniva.

Thanks!

Report post

8 replies. Join the discussion

Hello,
please go to website "askapatient.com" and type in Boniva...........you will read many many bad experiences. These drugs are basically ALL the same.
All work the same way and cause the same side effects. I know there are some people who do not have side effects, but I am stunned at the number of terrible stories.................enough to make me say "No Thanks". Good luck! Weigh your choice carefully.

Report post

Hi CMT83 ,
I took one monthly Boniva, and was sick as a dog for almost 3 weeks..
No thank you, never again..

My Osteo Dr. wanted me take Forteo, or Relast. Thank goodness, I never did. Those drugs stay in your body for years, and if you do have a side effect from them, your sick for a long time!

My regular Dr. now says, I never want you to take any of the Osteo Drugs..He now has two patients in the hospital from side effects of taking Reclast..

Debk, got it right about all those types of drugs.
I think in the long run, we will be hearing of lasting side effects much worse then not feeling good for a couple of weeks.

Last week on the news it said, there finding people that have been on Fosamax for about 5 1/2 yrs, are now getting spiral Factures in there Femur bone..
It has been talked about here for sometime now.
Also it is now being shown, that those drugs might make your bones stronger, but bones do bend abit , so to speak , and those stronger bones from the drugs, can break like fine china if we fall!

For me, I think it was a blessing in disguise I was sick and did not take anymore Osteo Drugs.

You might want to look up BoneLady on here.
Allot of people here take Strontium Citrate, and are getting good results. It can be bought over the counter at a health food store.

Did your Dr. take tests on your levels of Calcium, D3, Mag, etc.?
Are you taking D3, Magnisium, Calcium , etc...

Some people are also doing the Alkaline / Acid diet and getting good results.
Eating Organic Veggies, have allot of calcium..Dairy is proving to not be a good sourse for calcium . Its a acid food..

Take Care,
April

Report post

My doctor really does believe in bisphosphonates.
I've been on Boniva for 2 months now.
No SEs.
I'm am weight lifting, working out, and trying to up my vegetables.
I really want to be a spry old lady.

Report post

Dear All:

This is my first comment since joining last week. A little over two years ago, I was diagnosed with osteoporosis. I just had my 2nd bone density test after taking Boniva for those two years and the current diagnosis is osteopenia. That is the stage before osteoporosis, I have been informed. Therefore, it seems the Boniva is working. No side effects except that when I heard about the link to Jaw Death, I started having an occasional pain in my left jaw. Is it psychosomatic?

Report post

Hello CMT83
I have taken boniva for almost six months but after much unexplained bone pain and all that I have recently read I quit taking it . Too soon to tell if pain was attributed to medication. Many on this site rave about the results from increased vit.d, calcium, mag, and strontium citrate. The most important thing is to listen to your body...we are all unique :)
Good luck to you !

Report post

HI, my doctor also prescribed Calcium with D twice a day, a regular multi-vitamin supplement and most important: a tablespoon of Carlson's Norwegian cod liver oil daily in addition to every type of exercise I can do and sensible diet. Mine is very low on meat, high on fiber and fish. I need to explore this site and check out all the good advice. Thanks!

Report post

No problem for me with Boniva. Taken it for a few years now. Only prob I have is not remembering it every month on the same day. Sometimes it is not convenient. But other alternative is the once a year injection and my dr says he doesn't like that idea cuz you cant get rid of it once you get the shot(in case there is a reaction or something)

Report post

Hello,

I was told to take the once every three months Boniva injections. I am scared of all of these drugs. Boniva is made by Genentech who was the maker of Raptiva which has been taken off the market due to deaths!!!
I saw this http://saveourbones.com/get-started

Has anyone looked into this?? I am suppose to take my first injection in 4 weeks. My last period was Nov. I can't sit or stand of 60 minutes without pain due to OA.
Any feedback is appreciated!
Thanks, Have a great day
Robyn

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support NOF

Help the National Osteoporosis Foundation reach its goals and support people like yourself by making a donation today.

Donate to the National Osteoporosis Foundation

Learn more about osteoporosis awareness and prevention

Discussion topics

Links and resources from NOF

Community leaders

Disclaimer

The National Osteoporosis Foundation would like to remind visitors and community members that the views and opinions expressed on this site are not necessarily those of NOF. Please consult your personal healthcare provider regarding any medical information that is shared on this site.